MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM
Model Number 364951
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® c&s preservative urine tube, the device experienced erroneous results.The following information was provided by the initial reporter.The customer stated: low recovery of microorganisms after incubation of the c&s tube for 12 hours.Physician reported that during the validation of the c&s tube (urine - gray cap) they were managing to recover few microorganisms in the culture medium.There was no patient impact.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-12-15.H6: investigation summary: it was reported that during a validation test, customers experienced poor recovery of microorganisms from the c&s tube.Bd received 81 samples for investigation.5 photos were provided.The photos show petri dishes with the appearance of organism growth.No photos of the actual vacutainer tube was seen.The customer samples were evaluated along with retention samples of the incident lot selected from bd inventory.The samples were tested and no issues relating to erroneous results/low recovery were observed.According to this testing, the data demonstrated that the average colony counts of the 3 control lots (1005214, 0289321, and 1005212) and the 3 test lots (0343501, 1005200, and 0289323) of the urine c&s tubes did decrease over time.From the initial timepoint (0 h) average colony count was between 60-80 cfu and then 24 hours later average colony count was between 13-40 cfu.For organism recovery in a urine transport device ¿to be considered acceptable, plate counts shall remain within 1 log10 of the initial microorganism concentration for each microorganism tested.The results of this study, although decreasing over time and only an average of 2 replicates, are still within 1 log10 and would be considered acceptable performance per clsi guidelines and bd claims.Additionally, 20 customer samples were tested for solubility by filling with water until vacuum was exhausted and then shaking tube for 20 seconds.The additive dissolved in all tubes tested within the 20 seconds.Retention samples were also inspected with no issues identified.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode, as all retain and customer samples performed as expected.
 
Event or Problem Description

Brand Name
BD VACUTAINER® C&S PRESERVATIVE URINE TUBE
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12123300
Report Number1917413-2021-00577
Device Sequence Number14325248
Product Code JSM
UDI-Device Identifier50382903649513
UDI-Public50382903649513
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number364951
Device Catalogue Number364951
Device Lot Number0289323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown